Arkansas, 2015Tornadoes and Flash Flooding in Arkansas, December 27 to 28, 2015
December 27 to 28, 2015 · NWS SHV · 11 events in 5 counties and zones
A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong negatively tilted upper level trough slowly moved into the Central and Southern Plains during the morning of December 27th. This trough of low pressure was accompanied by a strong subtropical jet stream which provided abundant lift necessary for the development of widespread showers and thunderstorms. The trough was able to draw up not only Gulf of Mexico moisture but also Eastern Pacific moisture and with a very slow movement to the activity once it developed, the end result was widespread flooding across a large portion of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. A very unstable airmass for late December was present across the region with a very strongly wind sheared environment. Discrete storms developed across the region ahead of an eventual line of strong to severe thunderstorms. Some of these discrete storms produced tornadoes across the region with several storms producing strong and damaging wind gusts as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 11:37 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 27, 11:37 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 AM CST SUN DEC 27 2015
.AVIATION...
A STRONG WINTER STORM CENTERED OVER THE BIG BEND OF W TX TO MOVE
NE INTO AR BY MONDAY AFTERNOON. EXPECT SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP IN THE WARM SECTOR AIRMASS ACROSS THE
ARKLATEX REGION THROUGH MONDAY MORNING. IN AREAS OF TSTMS...EXPECT
IFR CEILINGS AND VSBYS TO DEVELOP. ALSO AFTER SUNSET THIS SUNDAY
EVENING...EXPECT NUMEROUS IFR CEILINGS TO DEVELOP IN A VERY MOIST
AND UNSTABLE ATMOSPHERE. /VIII./
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 45 51 34 / 100 100 30 0
MLU 79 51 56 36 / 70 90 50 0
DEQ 72 44 45 29 / 100 100 50 0
TXK 77 46 47 32 / 100 100 50 0
ELD 78 48 52 33 / 90 90 50 0
TYR 76 39 46 33 / 100 100 20 0
GGG 76 39 47 33 / 100 100 20 0
LFK 77 41 51 34 / 100 100 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ070.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ050-051-059>061-
070>073.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ096-097-108>112-
124>126-136>138-149-150.
&&
08Hazardous weather outlook, Dec 27, 9:45 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST SUN DEC 27 2015
ARZ050-051-059>061-071>073-OKZ077-281545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
UNION-MCCURTAIN-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME STRONG STORMS CAPABLE OF PRODUCING HIGH AND DAMAGING
WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE HAIL AS
WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
TODAY AND TONIGHT.
ARZ070-TXZ096-097-108>112-124>126-136>138-149-150-281545-
MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HIGH AND
DAMAGING WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE
HAIL AS WELL. THERE WILL ALSO BE STRONG AND GUSTY SURFACE WINDS
TODAY AND TONIGHT DUE TO A PRESSURE GRADIENT BETWEEN HIGH PRESSURE
TO THE EAST AND SURFACE LOW PRESSURE OVER SOUTH TEXAS AND ALONG
THE TROUGH OF LOW PRESSURE WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.
LAZ001-002-010-017-TXZ151>153-165>167-281545-
CADDO-BOSSIER-DE SOTO-SABINE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.
LAZ003>006-011>014-018>022-281545-
WEBSTER-CLAIBORNE-LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
945 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
LATER TODAY AND TONIGHT.
PALMER
In the hours before
Local storm report, Dec 27, 2:28 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD MOUNT VERNON 33.17N 95.22W
12/27/2015 FRANKLIN TX LAW ENFORCEMENT
FLOODING REPORTED ALL OVER THE COUNTY
&&
EVENT NUMBER SHV1500827
25Local storm report, Dec 27, 2:31 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLASH FLOOD 5 E BROKEN BOW 34.03N 94.65W
12/27/2015 MCCURTAIN OK LAW ENFORCEMENT
FLOODING REPORTED AT LOW WATER BRIDGES IN THE MOUNTAIN
FORK AREA
&&
EVENT NUMBER SHV1500828
25Local storm report, Dec 27, 3:15 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLASH FLOOD LOCKESBURG 33.97N 94.17W
12/27/2015 SEVIER AR 911 CALL CENTER
MELROSE RD FLOODED.
&&
EVENT NUMBER SHV1500829
21Local storm report, Dec 27, 3:16 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLASH FLOOD LOCKESBURG 33.97N 94.17W
12/27/2015 SEVIER AR 911 CALL CENTER
CENTRAL RD FLOODED.
&&
EVENT NUMBER SHV1500830
21Local storm report, Dec 27, 3:24 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 2 W DE KALB 33.51N 94.65W
12/27/2015 BOWIE TX FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN WITH ROOF DAMAGE.
&&
EVENT NUMBER SHV1500831
21Special weather statement, Dec 27, 3:35 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CST SUN DEC 27 2015
ARZ073-LAZ006-272215-
UNION AR-UNION LA-
335 PM CST SUN DEC 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL UNION PARISHES UNTIL 415 PM
CST...
AT 334 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FARMERVILLE...OR 20 MILES NORTHWEST OF CLAIBORNE...MOVING NORTH AT 40
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUTTIG...FARMERVILLE...STRONG...LAPILE...MARION...FELSENTHAL...NEW LONDON...
BAYOU D ARBONNE LAKE...LITROE...CECIL...OAKLAND AND AURELLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
ARKANSAS AND NORTH CENTRAL LOUISIANA.
LAT...LON 3314 9212 3314 9211 3311 9214 3310 9213
3268 9232 3273 9253 3322 9239 3315 9211
TIME...MOT...LOC 2134Z 197DEG 34KT 3279 9240
19Event by event
5 flash flood, 3 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Tornado, Hempstead
- When
- December 27, 3:36 PM CST to 3:37 PM CST
- Where
- Hempstead County, 1.8 mi SE of New Hope to 1.58 mi ESE of New Hope
- Rating
- EF1
- Path length
- 0.84 mi
- Path width
- 350 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.513, -93.527
An NWS Storm Survey team concluded that damage near the Patmos community was consistent with that of EF-1 tornado damage. This tornado partially lifted the roof off a mobile home along AR 355. The tornado continued north and snapped several trees before lifting along Hempstead County Road 9.
Hail, Nevada
- When
- December 27, 4:08 PM CST
- Where
- Nevada County, Emmet
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.720, -93.470
Golfball sized hail was reported in the Emmet, Arkansas community.
Thunderstorm Wind, Little River
- When
- December 27, 4:20 PM CST
- Where
- Little River County, 3.99 mi NE of Foreman
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.760, -94.350
An NWS Storm Survey team determined that damage northeast of Foreman, Arkansas was consistent with that of straight line wind damage. This damage included several trees were snapped and/or uprooted. The metal roofing of a mobile home was peeled back. Two outbuildings were destroyed. Damage was the most concentrated near the intersection of CR. 153 and AR. 108 as well as CR. 345 and CR. 51.
Tornado, Nevada
- When
- December 27, 4:36 PM CST to 4:44 PM CST
- Where
- Nevada County, 0.37 mi NNW of Delta to 1.15 mi W of Waterloo
- Rating
- EF1
- Path length
- 3.85 mi
- Path width
- 353 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.475, -93.282
An NWS Storm Survey team concluded that the damage near Willisville, Arkansas was consistent with that of an EF-1 tornado. This tornado snapped and uprooted numerous trees along its path. Several outbuildings were destroyed and several homes had minor to moderate roof damage as well.
Thunderstorm Wind, Little River
- When
- December 27, 4:45 PM CST
- Where
- Little River County, Winthrop
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.830, -94.350
Winds downed a few trees in the Winthrop area near Hwy. 234.
Flash Flood, Sevier
- When
- December 27, 6:47 PM CST to 9:15 PM CST
- Where
- Sevier County, 2.39 mi ESE of Central to 2.5 mi S of Milrose
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.891, -94.210
Central Road was flooded and closed south of Lockesburg, Arkansas.
Flash Flood, Sevier
- When
- December 27, 6:47 PM CST to 9:15 PM CST
- Where
- Sevier County, 2.67 mi NW of Falls Chapel to 0.16 mi SSW of Milrose
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.882, -94.196
Melrose Road south of Lockesburg was flooded and closed.
Flash Flood, Hempstead
- When
- December 27, 7:30 PM CST to December 28, 2:30 AM CST
- Where
- Hempstead County, 1.02 mi SSE of Fulton to 0.78 mi WSW of Sprudel
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.607, -93.812
Hwy. 67 was flooded and closed between Fulton and Hope, Arkansas.
Flash Flood, Miller
- When
- December 27, 8:30 PM CST to December 28, 2:30 AM CST
- Where
- Miller County, 3.57 mi WNW of Mandeville to 2.9 mi SSE of Clear Lake Jct
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.497, -94.029
Flooding was significant on the eastern side of Texarkana, Arkansas. Several roads were flooded and closed.
Thunderstorm Wind, Miller
- When
- December 27, 8:30 PM CST
- Where
- Miller County, 2.88 mi E of (Txk)texarkana Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -93.930
Several large tree limbs were downed east of town.
Flash Flood, Hempstead
- When
- December 27, 10:09 PM CST to December 28, 2:30 AM CST
- Where
- Hempstead County, 0.3 mi NNW of Hope to 0.85 mi ENE of Hope
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.674, -93.603
Roads in downtown Hope, Arkansas were flooded and closed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Oklahoma, December 27 to 28, 20154 deaths · $38 million · 26 events
- Tornadoes and Flash Flooding in Texas, December 27 to 28, 20151 injured · $490,000 · EF2 · 32 events
- Tornadoes and Flash Flooding in Louisiana, December 27 to 28, 2015$275,000 · EF1 · 21 events
- Tornado and Damaging Winds in Mississippi, December 27 to 28, 2015$188,000 · EF1 · 24 events
- Flooding and Heavy Rain in Missouri, December 27 to 31, 2015$227,000 · 15 events
- Flash Flood in Arkansas, December 27, 2015$50,000 · 1 event
- Flash Flood and Flooding in Illinois, December 27 to 31, 2015$20,000 · 12 events
- Winter Storm in Missouri, December 27 to 28, 201520 events
- Flooding and Heavy Rain in Indiana, December 27 to 31, 2015$2,000 · 10 events
- Flash Flooding and Flood in Kentucky, December 27 to 29, 20159 events
- Flash Flooding and Flooding in Indiana, December 27, 20158 events
- Hail and Winter Weather in Texas, December 27 to 28, 20150.88 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606924, 606926, 606927, 606925, 607030, 606920, 606923, 607036, 607041, 607042, 607694.